Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 6(1); 2008 > Article
A Case of Amitraz Insecticide Intoxication after Ingestion of Large Amount
Joo-Hyun Suh, Hyung-Keun Roh
Journal of The Korean Society of Clinical Toxicology 2008;6(1):52-56
DOI: https://doi.org/
Published online: June 30, 2008
  • 67 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Internal Medicine, Gil Hospital, Gachon University Mendicine and Science
2Department of Internal Medicine, Gil Hospital, Gachon University Mendicine and Science

Amitraz is used as farm-animal insecticide. Its side effects in humans are related to its pharmacological activity on alpha 2-adrenergic receptors. The case describes a previously healthy 46-year-old woman who intentionally ingested approximately 250mL of liquid amitraz. She presented with vomiting, altered mental status, miosis, dry mouth, hypopnea, metabolic and respiratory acidosis, hypotension, hypothermia, polyuria, metabolic acidosis, elevated serum aminotransferase and abdominal distension. Supportive treatments including mechanical ventilation, hydration, dopamine infusion, bicarbonate infusion and gastric decompression resulted in improvement. By hospital day 3, she recovered with resolution of abdominal distension. It is paramount to recognize amitraz poisoning when a pesticide-intoxicated patient presets with signs and symptoms consistent with organophosphate intoxicated patients but with greater alpha 2-adrenergic related symptoms such as decreased bowel motility and xerostomia.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology